The Blog

Thanks for dropping by! We have curated an incredible collection of the best articles from the leading Emergency Medicine, Tactical Medicine, Prehospitial Medicine, Austere & Remote Medicine authors, as well as Survival Medicine gurus and many others!

We hope you find something of interested to you, please use the search bar on top to narrow down what you are looking for.

As always, all credit is given to the original author and origin publication.

Blog
Filter
Ecommerce UX Blog
Stay on top of the most important digital marketing trends for eCommerce brands, from Facebook Ads to Shopify App Store, and so much more.
Tactical Medicine News

ACMT Toxicology Visual Pearl: Pretty (and Deadly) in Purple

by Charles Harris III, MD
Jun 06, 2022
What is the correct antidote for a patient who is poisoned with the pictured substance? Digoxin Specific Fab Hydroxocobalamin/Sodium Thiosulfate...
Tactical Medicine News

ACMT Toxicology Visual Pearl | Substance-Induced Crystalluria: All That Glitters Is Not Gold

Which of the substances below causes crystalluria with hexagonal crystals that shimmer on macroscopic urine examination? Acyclovir Ethylene glyc...
Tactical Medicine News

ACMT Toxicology Visual Pearl: Hypertension and Rash

Which toxic exposure can present with the pictured rash along with hypertension and tachycardia mimicking pheochromocytoma? Arsenic Lead Mercury...
Tactical Medicine News

ACMT Toxicology Visual Pearl: Sink or Swim

What type of Mothball floats in both water and saturated salt solution? Camphor Naphthalene Paradichlorobenzene Sodium Hypochlorite
Tactical Medicine News

ACMT Toxicology Visual Pearl: Questions about green pee? Urine luck!

Which of the following medications is likely responsible for this urine discoloration in an intubated and sedated ICU patient? Fentanyl Ketamine...
Tactical Medicine News

ACMT Toxicology Visual Pearls – In “Spore” Taste

A 15-year-old male presents symptomatic several hours after inhaling spores of this mushroom as a home remedy for epistaxis. What is the presenta...
Tactical Medicine News

ACMT Toxicology Visual Pearls – Necrotic Spider Bite

A patient bitten by the pictured creature with the pictured lesion should be screened for which pathology? Acute liver failure Ascending paralysi...
Tactical Medicine News

ACMT Toxicology Visual Pearls – A Poke in the Belly

Which component of the pictured plant is the cause of gastrointestinal symptoms when ingested? Histamine Lectins Oxalates Ribosomal inhibiting p...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Case of a Toxic Tea

The plant pictured is used as a tea, powder, or capsule by individuals looking to self-treat pain or opioid use disorder.  Patients may develop nau...
Tactical Medicine News

ACMT Toxicology Visual Pearls: “I have a nanging feeling about this”

Chronic exposure to which substance can cause this finding on a Cervical Spine MRI? Arsenic Carboplatin Nitrous Oxide Toluene
Tactical Medicine News

ACMT Toxicology Visual Pearls: Awake Seizures?

Which of the following rodenticides, often used to kill the rodent pictured, causes seizure-like activity without altered mental status or a post...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Perineal Skin Burns

What toxicologic exposure could cause this finding in a 3-year-old child? Ibuprofen Miralax Pseudoephedrine Senna
Tactical Medicine News

ACMT Toxicology Visual Pearls: Caterpillar Envenomation

What is the correct management of dermatitis after handling the creature pictured? Hot water immersion Intramuscular epinephrine Topical applicat...
Tactical Medicine News

ACMT Toxicology Visual Pearls: I’ll Huff and I’ll Puff…

The abuse of which common office supply substance can result in syncope and the EKG findings shown? Dust Off (difluoroethane) Elmer’s glue (poly...
Tactical Medicine News

ACMT Toxicology Visual Pearls: A Foraging Experience to Die For

What life-threatening symptoms can result from the ingestion of this plant? Delayed onset bone marrow suppression Hepatic failure Mucosal swelli...
Tactical Medicine News

ACMT Toxicology Visual Pearls: The Doom from Down Under

Inadvertent contact with this aquatic species causes excruciating pain and an overwhelming sense of impending doom.  What is this? Box Jellyfish...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Tox Never Smelled So Good

A child presents with tachypnea, tachycardia, and drooling after ingesting the sweet smelling contents of the pictured household item.  What toxi...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Painful Foot

Question: A patient presents with foot pain 4 hours after contact with a chemical in the garage.  What chemical exposure likely caused this injur...
Tactical Medicine News

ACMT Toxicology Visual Pearls: The Blood Sample Doesn’t Look Right

Which administered antidote causes this appearance in a blood sample? a) Hydroxocobalamin b) Intravenous Lipid Emulsion (ILE) c) Methylene blue d...
Tactical Medicine News

ACMT Toxicology Visual Pearls – Look, Don’t Touch

What toxin is responsible for the most serious clinical effects experienced by patients bitten by the creature in this photo? latrotoxin Conotoxi...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Painful Hand

What is the recommended treatment for a patient with this hand injury following a sting by the marine creature shown?
Tactical Medicine News

ACMT Toxicology Visual Pearls: Getting Caught Yellow-handed

Which bodybuilding supplement is associated with hyperthermia and this clinical image? 2,4-dinitrophenol (DNP) Beta-carotene Caffeine Creatine Di...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Mushroom Mania

After eating the mushroom pictured, a 15-year-old patient arrives to the emergency department agitated, diaphoretic, and hallucinating, and then ac...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Abnormal ECG

This abnormal ECG would be typical following an overdose on which of the following medications? Amitriptyline Buspirone Citalopram Haloperidol
Tactical Medicine News

ACMT Toxicology Visual Pearls: Eating Foraged Wild Mushrooms

What clinical symptoms would be expected after eating a meal made with the pictured foraged wild mushrooms? Bradycardia, urinary incontinence, an...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Don’t Go Breaking My Heart

The following ultrasound video was obtained in a hypotensive 23 year-old man with a history of drug abuse. What drug of abuse when used chronicall...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Abnormal Brain Imaging

An 85 year-old man presented with coma after ingestion of a household product. Two key axial views of his brain MRI are shown. Which of the follow...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Blue Urine

A bedside urine test for a pesticide is positive as shown in the photo. What pesticide is being detected? Chlorpyrifos Diquat Glyphosate Paraquat
Tactical Medicine News

ACMT Toxicology Visual Pearls: Toxic Mouth Pain

A middle-aged Asian female presents to the emergency department complaining of 2-3 days of mouth pain. She has chewed betel nut for a number of yea...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Snake Bite

Envenomation by the pictured snake would be expected to produce which clinical effects? Bradycardia and hypotension Bruising and epistaxis Difficu...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Spider Bite

A patient presents to the ED for management of a spider bite. Which of the following statements is correct regarding a bite from the spider picture...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Drug-Induced Rash

Two patients with substance-use disorder present to an ED in the United States with a new rash. Which of the following is the most likely exposure?...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Toxic “Weed”

A patient presents to the ED after eating seeds from a plant to “get high.” What toxidrome is expected after ingesting these seeds? Antimuscarinic...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Drug-Induced QT Prolongation

Which over-the-counter medication can be associated with these EKG findings in overdose? Aspirin Guaifenesin Loperamide Pseudoephedrine Senna
Tactical Medicine News

ACMT Toxicology Visual Pearls: Discolored Skin and Urine

A patient is brought to the Emergency Department by EMS (Emergency Medical Services) from a house fire. The patient’s skin and urine are discolor...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Exotic Viper Envenomation

A man was bitten twice on the dorsal radial aspect of his right hand while feeding his pet West African Bush Viper. The patient immediately tied m...
Tactical Medicine News

ACMT Toxicology Visual Pearls: Suicide plant

The seeds of the Suicide Plant, when ingested, may result in significant toxicity, including the ECG findings shown. Which kind of toxicity does it...
View More